It is currently Mon Aug 21, 2017 8:13 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
 Post subject: hair loss on suboxone
PostPosted: Sun Sep 23, 2012 7:53 pm 
Offline
New Poster
New Poster

Joined: Sun Sep 23, 2012 7:33 pm
Posts: 1
Is anyone out there loosing their hair from this stuff? I'm new to this forum and have been taking suboxone for two years and my hair is falling out.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Sep 23, 2012 10:53 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
Hey kittykat, welcome to the forum.

I'm sorry to say that I don't know if hair loss is a direct side effect of Suboxone, and I can't remember if we've had any other members bring it up.

I do know that Suboxone, and all opiates, can have an effect on your endocrine system and your hormone levels...and those things can cause hair loss. I have an underactive thyroid and when I was on Suboxone I started to have symptoms of hypothyroid even though I'd been on a stable dose of replacement thyroid hormone for years.

I did start to lose hair and had other symptoms as well and when I went to get my blood levels checked, sure enough, I needed a medication adjustment. Then when I went off Suboxone, I had to adjust my thyroid meds again.

Do you have any other symptoms besides hair loss? I would suggest checking with a doctor because hair loss can be a sign of many different things and most of them are fixable. If it's not anything else, like a hormone issue, nutritional issue or whatever, then maybe it is the Sub.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Mon Sep 24, 2012 6:05 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1002
If hair loss / alopecia is a side-effect of buprenorphine, it's not well known. That being said, side-effects to medication can be idiosyncratic at times and you can't 100% rule out just yet that Suboxone is the cause of your hair loss. Dr. Scanlan mentions it in one of his articles. Other than that and a few anecdotal reports floating around the internet, there doesn't seem to be any mention of it in studies.

Like DoaQ said, buprenorphine does mess with hormones, and hormone imbalance is supposedly the main cause of alopecia. However given the side-effect is rare enough to be undocumented, definitely don't rule out other causes.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Sep 24, 2012 6:47 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Jun 10, 2012 10:12 am
Posts: 565
Location: in front of my laptop
[font=Comic Sans MS]Ya, I have to agree with Diary and Teejay on this one. The thyroid thing, is usually a pretty common culprit, as well as stress. In the 13 years that I have been a hairdresser, I have seen so many clients go through loss of hair, and most of them, not all, most of them lost it because of stress, thyroid related issues, or hormone imbalances.

There are some products out there that can help you. One of the ones to stay away from is Rogaine. It works well to restore hair loss, however, once you stop using the product, your hair typically falls out 10 fold. I have seen this more times than I can count in my clients. If you can get a good vitamin, (GNC, VitaminWorld, and the like), this can help. Look for anything that contains biotin, and protein. One of my favorites is called "Hair, Skin, and Nails" and its made by Futurebiotics. I always got it at GNC, but it could be available other places as well.

If you are interested in a product rather than a vitamin, I would reccommend Nioxin. It can be a little pricey, but is worth every penny. You can only purchase this through a liscensed salon. Or have someone who has a Cosmetology liscense, buy it for you at a supply house for liscensed hair dressers. It actually cleans the build up of DHT off of the scalp. Which is the leading cause of hair loss. DHT increases in production when ones hormones are off, or someone is on medication, or even more so, when someone is under stress. Also, most shampoos and conditioners can build up on the scalp, Nioxin removes this also. It is available in a trial size pack too, so you can try it before you commit to buying the regular size bottles. (about 40 bucks for cleanser and scalp therapy)

I hope this helped! Maybe you could try the vitamin, and Nioxin, while finding out the real cause of your hair loss. Thinning hair is such a hard thing to deal with, because it sometimes affects our self esteem if it gets too thin. Good luck and let me know how you make out![/font]

_________________
"All great changes are preceded by chaos."
~Deepak Chopra


Top
 Profile  
 
PostPosted: Wed Mar 05, 2014 12:43 am 
Offline
New Poster
New Poster

Joined: Wed Mar 05, 2014 12:37 am
Posts: 1
Location: 4390 Bolman Court Springfield, IL 62701
One of my friend had suffered hair loss after taking Suboxone and not only this but there are certain medications that also cause hair loss. She then started some vitamins and biotin to regrow her hair. Meanwhile she also used some natural products and tips from stylists to hide her hair loss.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: Yahoo [Bot] and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group